Home Menopause Forum My Menopause Symptoms & Solutions

New

Hi i am new to this forum.

I had a hysterectomy 23 years ago as a result of endometriosis i did not start the menopause for 10 years after my hysterectomy.

I was put on patches Solo patches which seem to work for a while then my GP put it up to 80 then suddenly can't time a got a repeat prescription the chemist always had to order them now they have said they can no longer get these patches to contact my GP for a alternative.

Which I have done they put me on the 75 I have only had them once on prescription now they are saying they can't get the 75 he can only order them in the 100 which he thinks will be to high have contacted the surgery but have not been able to get appointment yet .

Alough I am on these patches I am still getting hot flushes not being able to sleep feeling tired as if can't be bothered . And recently have been feeling down and cry sometimes for no reason I don't know if I am needing my doseage changed or maybe antidepressants I am not sure could be just my hormones . What is it with the patches about not being able to get them .

Feel my sex drive is no exsistant where as before menopause everything was good is there a light at the end of the tunnel I do hope so

Comments

  • KazKaz Posts: 475 mod

    Hello @Floydgourlay


    Welcome to the forum!

    The HRT shortages are frustrating, but I did hear from another couple of ladies over the weekend, who said that they had been able to get hold of their prescriptions, and that their pharmacist said their supplies were now good. I haven’t seen that information from any official sources yet, but for the first time in a while, I feel hopeful!

    There are other brands of Oestrogen only patches that are available at the strength you need. Perhaps you could ask your GP to write a generic script which allows the pharmacist to source what is currently available. My GP has done this, which means that whilst my original HRT patch was out of stock, they could source an equivalent and I haven’t really had any of the issues that other women have experienced.

    If the hot flushes, insomnia etc have only started since your swap to this new patch, and it’s been more than two or three months (a settling period if you like) I would want to have a conversation with my GP to ask for an alternative or an increased dose, especially if these symptoms were not a problem on Solo.

    Your hysterectomy was 23 years ago, your menopause started 10 years later - have you had all these symptoms since then? I hope not! It’s a long time to have coped with these symptoms if so - are the low mood, crying and low libido recent symptoms?

    There definitely IS light at the end of the tunnel! I had sixteen years of symptoms before I started HRT patches at the start of the year. I’ve had a couple of tweaks to get the strength right, and because of the shortages I’ve had a couple of different brands, but I can honestly say that I finally feel more like myself. Mood sorted, less aches and pains, I’m sleeping again, libido is recovering, less anxiety amongst other symptoms. I think, if you have a decent GP, it’s worth a conversation to get things back on track for you. 😊

  • Hi Kaz

    Thank you for getting back to me . I didn't start on the patches till 5 years after started the menopause as GP kept putting me off saying try alternative things from health shops.

    But I went back and said I wanted to try Hrt so she started me on Elleste Solo MX 40 at the time seemed to be ok then after a while went back as my symptoms seem to start again hot flushes not being able to sleep so my GP said she could put them up to MX80 and was doing ok not brilliant but ok.

    Then when I requested a repeat prescription was told by chemist could no longer get them and said there is a alternative and to contact my GP which I did and she prescribed Evorel 75 now I have only had one prescription of this and now chemist is saying he can on order them in Evorel 100 and he said he thought might be to high .

    I don't know if it's the gaps in-between not being able to get the patches that I am getting the flushes and things again or if it's the doseage that needs changed . I have still one remaining ovarie don't know if has anything to do with it or what happens to the remaining one that's left. I have also just been in hospital recently for a full knee replacement and that is not healing as it should still in a lot of pain and swelling so my consultant has decided to refer me to a specialist this is also getting me down as that was the reason to have it done so I wouldn't be in pain . This is also the reason I am not sleeping with the pain so between my menopausal symptoms and new knee pain it's no wonder I am having all these things going on . So tomorrow going to try again and see if I can get a appointment with my GP wish me luck.

    p

  • KazKaz Posts: 475 mod

    Hi!


    I wonder if it’s worth trying the higher dose? If you’re still having the flushes, and your mood is low, libido is low etc, perhaps you need the higher dose to finally get on top of everything?

    I certainly had to tweak my dose (with my GP) a couple of times to get it right - but it makes sense that hormone levels fluctuate, so perhaps higher would work better?

    if you’ve had a gap without, then that is likely to have had an impact too - and with the stress of your knee op, it’s no wonder you’re feeling out of sorts!

    I wish I had a magic wand to give you some relief! I hope your knee starts to settle soon, and once your HRT regime is established again, hopefully those symptoms will subside too.

    Id love to hear how you get on 😊

  • KazKaz Posts: 475 mod

    This has just been released. Maybe helpful for your appointment?

    Up to date availability of HRT



  • Hi Kaz

    How are you, just to let you know managed to get GP appointment today . And explained about patches and symptoms she was telling me that Evorel patches and other products will now not be available .

    She is in contact with pharmacist to check and let her know alternative that will be ongoing for me instead of starting one then having to change to something else which she said us not helping me at all.

    She had also prescribed Vagifem tablets as well to see if they help so it's all sounding hopeful I will just have to wait and see what patches they give me and they help

    Thank you Kaz for listening and I will let you know what happens 😊

  • KazKaz Posts: 475 mod

    it sounds like you have a good GP who is working hard to find something suitable - that’s encouraging!

    Hope you start to feel better soon.

    Look forward to hearing from you 😊

  • Hi Kaz

    It wasn't my usual GP I saw it was one of the other women GPS and she was really nice and understanding was most concerned to get my Hrt sorted out I have to phone the surgery tomorrow to find out what Hrt patches she had been able to find for me and hopefully be one I can have without any problems about getting them on repeat prescription.

    Thank you for listening Kaz and giving advice will keep in touch will let you know how I get on with new patches once been on them and they are in my system.


    Thanks again 😊

Sign In or Register to comment.